Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 39, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 12, 2019, 8:04 AM EDT for Clermont County, Hamilton County, Warren County, Ohio; Campbell County, Kentucky. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2019, 8:04 AM EDT (12:04 UTC)
- Expired
- Apr 12, 2019, 8:30 AM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Campbell County, KY, Clermont County, OH, Hamilton County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 46 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 8:14 AM EDT | TSTM WND DMG | 6 Se Loveland, OH | POWER POLE DOWN ALONG DEERFIELD ROAD BETWEEN STATE ROUTE 28 AND WOODVILLE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 494 m²/s²
- 0-3 km storm-relative helicity
- 549 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
166
WUUS51 KILN 121204
SVRILN
KYC037-OHC025-061-165-121230-
/O.NEW.KILN.SV.W.0039.190412T1204Z-190412T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
804 AM EDT FRI APR 12 2019
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Northern Campbell County in northern Kentucky...
Southeastern Hamilton County in southwestern Ohio...
Northern Clermont County in southwestern Ohio...
South central Warren County in southwestern Ohio...
* Until 830 AM EDT.
* At 803 AM EDT, a severe thunderstorm was located over Salem
Heights, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Cincinnati, Norwood, Fort Thomas, Newport, Blue Ash, Loveland,
Montgomery, Madeira, Alexandria, Highland Heights, Milford,
Bellevue, Deer Park, Dayton, Forestville, Mariemont, Terrace Park,
Morrow, Silver Grove and Melbourne.
This includes I-71 in Ohio between mile markers 3 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3914 8451 3940 8413 3923 8399 3923 8400
3897 8439
TIME...MOT...LOC 1203Z 229DEG 49KT 3907 8438
HAIL...0.75IN
WIND...60MPH
$$
Novak1 follow-up statement
933
WWUS51 KILN 121224
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
824 AM EDT FRI APR 12 2019
KYC037-OHC025-061-165-121234-
/O.EXP.KILN.SV.W.0039.000000T0000Z-190412T1230Z/
Campbell KY-Hamilton OH-Clermont OH-Warren OH-
824 AM EDT FRI APR 12 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CAMPBELL...
SOUTHEASTERN HAMILTON...NORTHERN CLERMONT AND SOUTH CENTRAL WARREN
COUNTIES WILL EXPIRE AT 830 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3914 8451 3940 8413 3923 8399 3923 8400
3897 8439
TIME...MOT...LOC 1224Z 229DEG 49KT 3923 8414
$$
BinauWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:36 AM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 12, 6:36 AM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 636 AM EDT Fri Apr 12 2019 .SYNOPSIS... A cold front will move through the region today. High pressure will allow for mostly dry conditions tonight through the day on Saturday. A strong storm system will move through Saturday night through Sunday night bringing the potential for severe weather on Sunday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A cold front will work through the area today. Showers and a few thunderstorms will be possible. Although some enhanced wind gusts will be possible with the shower activity, severe weather is not expected. Wind gusts of around 30 to 40 mph will be possible today. These winds will be possible both with the shower activity and after the showers have moved out of the region. Cloud cover will decrease as the precipitation comes to an end. High temperatures today will range from the middle 60s to the middle 70s with the warmest readings across the Scioto Valley. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... High pressure will work into the region tonight allowing for decreasing clouds and winds. Went close to the blend for temperatures tonight with lows in the 40s. Cloud cover will be on the increase on Saturday. A few showers will be possible near and south of the Ohio River on Saturday as a system begins to work into the area. High temperatures will generally be in the 60s to around 70. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Closed low in the southern Plains at the beginning of the period will open up and lift through the Ohio Valley into the Great Lakes through Sunday night. Precipitation will spread across the region Saturday night ahead of a warm front that will approach the Ohio River by early Sunday morning. The warm front will lift north as a surface low moves northeast out of the lower Ohio Valley and across the forecast area. There will be destabilization in the warm sector although there is some uncertainty how much will occur. Wind fields will be very strong providing plentiful shear. So if updrafts can become robust enough, then there will be the potential for severe storms with damaging winds and possibly tornadoes. There could be some pretty good rain rates, so localized flood issues cannot be ruled out. As the low and associated trailing cold front move east of the area Sunday evening precipitation will diminish. However, some wrap around showers will occur late Sunday night into Monday morning. Temperatures will become considerably cooler with Monday only rising into the lower to mid 50s. Ridging will work across the area on Tuesday and continue to influence the region into Wednesday. This will result in a dry period with readings rebounding to above normal. Showers will return Wednesday night into Thursday as the next system moves into the Mississippi Valley. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... LLWS will be present at the start of the TAF period. Shower activity and some thunderstorms will move across the TAF sites this morning as a cold front moves through. Brief MVFR vsbys and cigs will be likely. Gusty winds will continue through the day today before decreasing this evening. OUTLOOK...MVFR conditions and thunderstorms are possible on Sunday and Sunday night. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM...Novak SHORT TERM...Novak LONG TERM... AVIATION...Novak
Hazardous weather outlook, Apr 12, 7:04 AM EDT, 1 hour before
Hazardous Weather Outlook National Weather Service Wilmington OH 704 AM EDT Fri Apr 12 2019 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-131115- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 704 AM EDT Fri Apr 12 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Wind gusts around 40 mph will be possible today. Isolated severe storms with damaging winds and large hail will be possible this morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Severe weather will be possible Sunday afternoon and evening. Damaging winds will be the primarily threat, however isolated large hail, flash flooding, and a few tornadoes will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required on Sunday.
In the hours before
Special weather statement, Apr 12, 7:25 AM EDT, 39 minutes before
Special Weather Statement
National Weather Service Wilmington OH
725 AM EDT FRI APR 12 2019
INZ066-074-OHZ070-071-077-121200-
Franklin IN-Dearborn IN-Hamilton OH-Warren OH-Butler OH-
725 AM EDT FRI APR 12 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...
NORTHEASTERN DEARBORN...NORTHWESTERN HAMILTON...BUTLER AND WEST
CENTRAL WARREN COUNTIES UNTIL 800 AM EDT...
At 725 AM EDT, radar indicated a strong thunderstorm over Harrison,
moving northeast at 55 mph.
STORM HAZARDS INCLUDE... Winds to 45 or 50 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Hamilton, Middletown, Fairfield, Mason, Lebanon, Forest Park, Monroe,
Trenton, Franklin, Springdale, Harrison, Carlisle, South Middletown,
Bright, Ross, Seven Mile, Taylor Creek, Hunter, Dry Ridge and Blue
Jay.
This includes the following Interstates...
I-74 in Indiana between mile markers 168 and 171.
I-74 in Ohio between mile markers 0 and 9.
I-75 in Ohio between mile markers 21 and 35.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3959 8440 3959 8437 3943 8419 3916 8480
3931 8492
TIME...MOT...LOC 1125Z 233DEG 50KT 3926 8478
BinauSpecial weather statement, Apr 12, 7:31 AM EDT, 33 minutes before
Special Weather Statement
National Weather Service Wilmington OH
731 AM EDT FRI APR 12 2019
OHZ051-060>062-070-121215-
Montgomery OH-Butler OH-Preble OH-Greene OH-Miami OH-
731 AM EDT FRI APR 12 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PREBLE...NORTHWESTERN
BUTLER...NORTHWESTERN GREENE...MONTGOMERY AND SOUTH CENTRAL MIAMI
COUNTIES UNTIL 815 AM EDT...
At 731 AM EDT, radar indicated a strong thunderstorm near Darrtown,
moving northeast at 55 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Dayton, Kettering, Beavercreek, Huber Heights, Fairborn, Trotwood,
Oxford, Miamisburg, Vandalia, Englewood, Tipp City, Eaton, Moraine,
Oakwood, Wright-Patterson Afb, West Carrollton, Camden, West
Alexandria, Gratis and Seven Mile.
This includes the following Interstates...
I-70 in Ohio between mile markers 18 and 38.
I-75 in Ohio between mile markers 46 and 67.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3967 8481 3998 8421 3976 8400 3943 8469
3962 8482
TIME...MOT...LOC 1131Z 233DEG 49KT 3955 8462
BinauSpecial weather statement, Apr 12, 7:34 AM EDT, 30 minutes before
Special Weather Statement
National Weather Service Wilmington OH
734 AM EDT FRI APR 12 2019
INZ074-075-KYZ091-121200-
Ohio IN-Dearborn IN-Boone KY-
734 AM EDT FRI APR 12 2019
...A STRONG THUNDERSTORM WILL AFFECT OHIO...SOUTHEASTERN DEARBORN AND
NORTHERN BOONE COUNTIES UNTIL 800 AM EDT...
At 733 AM EDT, radar indicated a strong thunderstorm over Rising Sun,
moving northeast at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Florence, Erlanger, Lawrenceburg, Aurora, Rising Sun, Oakbrook,
Burlington, Shawnee, French, Hartford, North Bend, Pate,
Francisville, Belleview, Idlewild, Waterloo, Petersburg, Rabbit Hash,
Hebron and Cvg Airport.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3898 8501 3911 8482 3911 8479 3914 8477
3915 8475 3914 8474 3902 8461 3902 8462
3890 8491
TIME...MOT...LOC 1133Z 238DEG 45KT 3892 8486
HickmanSpecial weather statement, Apr 12, 7:40 AM EDT, 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
740 AM EDT FRI APR 12 2019
KYZ092-094>096-121215-
Pendleton KY-Owen KY-Kenton KY-Grant KY-
740 AM EDT FRI APR 12 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON...NORTHERN
GRANT...NORTH CENTRAL OWEN AND NORTHWESTERN PENDLETON COUNTIES UNTIL
815 AM EDT...
At 740 AM EDT, radar indicated a strong thunderstorm over Owenton,
moving northeast at 55 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Locations impacted include...
Williamstown, Crittenden, Dry Ridge, Owenton, Butler, Stewartsville,
Morning View, Northcutt, Long Ridge, Bracht, Gardnersville, Eagle
Hill, New Liberty, Twin Bridges, Fiskburg, Needmore, Holbrook,
Sherman, Piner and Elliston.
This includes I-75 in Kentucky between mile markers 157 and 168.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3859 8496 3878 8468 3878 8466 3879 8466
3880 8464 3880 8462 3882 8461 3887 8454
3883 8445 3882 8445 3882 8442 3881 8442
3881 8440 3879 8436 3849 8485
TIME...MOT...LOC 1140Z 229DEG 49KT 3858 8485
NovakSpecial weather statement, Apr 12, 7:50 AM EDT, 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
750 AM EDT FRI APR 12 2019
OHZ070-071-077-078-121215-
Hamilton OH-Clermont OH-Warren OH-Butler OH-
750 AM EDT FRI APR 12 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HAMILTON...
SOUTHEASTERN BUTLER...NORTHWESTERN CLERMONT AND SOUTHERN WARREN
COUNTIES UNTIL 815 AM EDT...
At 750 AM EDT, radar indicated a strong thunderstorm over North
College Hill, moving northeast at 60 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Cincinnati, Fairfield, Mason, Lebanon, Norwood, Forest Park,
Sharonville, Blue Ash, Loveland, Springdale, Reading, Montgomery,
North College Hill, Madeira, Wyoming, Cheviot, Milford, Mount
Healthy, Deer Park and Finneytown.
This includes the following Interstates...
I-71 in Ohio between mile markers 3 and 38.
I-74 in Ohio between mile markers 12 and 19.
I-75 in Ohio between mile markers 2 and 23.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3910 8456 3922 8468 3950 8408 3937 8400
3926 8401
TIME...MOT...LOC 1150Z 238DEG 51KT 3920 8454
HickmanLocal storm report, Apr 12, 7:58 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
758 AM EDT FRI APR 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND DMG PATRIOT 38.84N 84.83W
04/12/2019 SWITZERLAND IN BROADCAST MEDIA
DAMAGE ON NEAR SAND RUN COURT IN PATRIOT. TREE DAMAGE AND
DAMAGE TO BUILDINGS. POSSIBLE TORNADO PER EYE WITNESS.
REPORT WAS RELAYED BY WKID RADIO STATION PER CALL INTO
THE STATION FROM WITNESS.
&&
JDRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 6:27 AM EDT | Special Weather Statement | ILN | Darke | 33 min |
| Apr 12, 7:25 AM EDT | Special Weather Statement | ILN | Butler | 35 min |
| Apr 12, 7:31 AM EDT | Special Weather Statement | ILN | Montgomery, Preble | 44 min |
| Apr 12, 7:38 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Warren | 37 min |
| Apr 12, 7:47 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Hardin, Logan, Miami, Shelby | 28 min |
| Apr 12, 7:50 AM EDT | Special Weather Statement | ILN | Hamilton, Warren | 25 min |
| Apr 12, 7:56 AM EDT | Tornado Warning | ILN | Clermont, Hamilton | 8 min |
| Apr 12, 8:05 AM EDT | Special Weather Statement | ILN | Clark, Greene, Montgomery | 25 min |
| Apr 12, 8:06 AM EDT | Special Weather Statement | ILN | Clermont | 24 min |
| Apr 12, 8:20 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene, Madison | 25 min |
| Apr 12, 8:26 AM EDT | Special Weather Statement | ILN | Clermont | 19 min |
| Apr 12, 8:27 AM EDT | Special Weather Statement | ILN | Clermont, Clinton | 33 min |
| Apr 12, 8:35 AM EDT | Tornado Warning | ILN | Clark | 9 min |
| Apr 12, 8:40 AM EDT | Special Weather Statement | ILN | Brown | 20 min |
| Apr 12, 8:54 AM EDT | Special Weather Statement | ILN | Brown, Fayette, Highland, Madison | 36 min |
| Apr 12, 9:07 AM EDT | Special Weather Statement | ILN | Delaware | 23 min |
| Apr 12, 9:12 AM EDT | Severe Thunderstorm Warning | ILN | Delaware | 18 min |
| Apr 12, 9:19 AM EDT | Special Weather Statement | ILN | Adams, Pike, Ross | 26 min |
| Apr 12, 9:29 AM EDT | Special Weather Statement | ILN | Fairfield, Franklin, Licking, Pickaway, Ross | 46 min |
| Apr 12, 9:46 AM EDT | Special Weather Statement | ILN | Pike, Ross | 29 min |
| Apr 12, 7:08 AM EDT | Special Weather Statement | ILN | Carroll, Gallatin | 22 min |
| Apr 12, 7:20 AM EDT | Severe Thunderstorm Warning | ILN | Boone, Carroll, Gallatin, Grant, Owen | 25 min |
| Apr 12, 7:31 AM EDT | Tornado Warning | ILN | Boone, Gallatin, Kenton | 14 min |
| Apr 12, 7:34 AM EDT | Special Weather Statement | ILN | Boone | 26 min |
| Apr 12, 7:40 AM EDT | Special Weather Statement | ILN | Grant, Owen | 35 min |
| Apr 12, 7:44 AM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Kenton | 16 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Severe Thunderstorm Warnings in Kentucky, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.